Formulation of Low Peclet Number Based Grid Expansion Factor for the Solution of the Convection Diffusion Equation
Convection-diffusion problems, due to its fundamental nature, are found in various science and engineering applications. In this research, the importance of the relationship between grid structure and flow parameters in such problems is emphasized. In particular, we propose a systematic technique in the selection of the grid expansion factor based on its logarithmic relationship with low Peclet number. Such linear mathematical connection between the two non-dimensional parameters serves as a guideline for more structured decision-making and improves the heuristic process in the determination of the computational domain grid for the numerical solution of convection-diffusion equations especially in the prediction of the concentration of the scalar. Results confirm the effectiveness of the new approach.
L. Li, R. Mei, J. F. Klausner, “Lattice Boltzmann models for the convection-diffusion equation: D2Q5 vs D2Q9”, International Journal of Heat and Mass Transfer, Vol. 108, Part A, pp. 41–62, 2017 DOI: https://doi.org/10.1016/j.ijheatmasstransfer.2016.11.092
L. Li, R. Mei, J. F. Klausner, “Multiple-relaxation-time lattice Boltzmann model for the axisymmetric convection diffusion equation”, International Journal of Heat and Mass Transfer, Vol. 67, pp. 338–351, 2013 DOI: https://doi.org/10.1016/j.ijheatmasstransfer.2013.08.039
Y. Hu, D. Li, S. Shu, X. Niu, “Lattice Boltzmann flux scheme for the convection-diffusion equation and its applications”, Computers & Mathematics with Applications, Vol. 72, No. 1, pp. 48–63, 2016 DOI: https://doi.org/10.1016/j.camwa.2016.04.032
H. Wang, B. Shi, H. Liang, Z. Chai, “Finite-difference lattice Boltzmann model for nonlinear convection-diffusion equations”, Applied Mathematics and Computation, Vol. 309, pp. 334–349, 2017 DOI: https://doi.org/10.1016/j.amc.2017.04.015
Z. X. Hu, J. Huang, W. X. Huang, G. X. Cui, “Second-order curved interface treatments of the lattice Boltzmann method for convection-diffusion equations with conjugate interfacial conditions”, Computers & Fluids, Vol. 144, pp. 60–73, 2017 DOI: https://doi.org/10.1016/j.compfluid.2016.12.003
M. Bittl, D. Kuzmin, R. Becker, “The CG1-DG2 method for convection-diffusion equations in 2D”, Journal of Computational and Applied Mathematics, Vol. 270, pp. 21–31, 2014 DOI: https://doi.org/10.1016/j.cam.2014.03.008
H. Liu, M. Pollack, “Alternating evolution discontinuous Galerkin methods for convection-diffusion equations”, Journal of Computational Physics, Vol. 307, pp. 574–592, 2016 DOI: https://doi.org/10.1016/j.jcp.2015.12.017
J. Zhang, L. Ge, J. Kouatchou, “A two colorable fourth-order compact difference scheme and parallel iterative solution of the 3D convection diffusion equation”, Mathematics and Computers in Simulation, Vol. 54, No. 1–3, pp. 65–80, 2000 DOI: https://doi.org/10.1016/S0378-4754(00)00205-6
H. Sun, N. Kang, J. Zhang, E. S. Carlson, “A fourth-order compact difference scheme on face centered cubic grids with multigrid method for solving 2D convection diffusion equation”, Mathematics and Computers in Simulation, Vol. 63, No. 6, pp. 651–661, 2003 DOI: https://doi.org/10.1016/S0378-4754(03)00095-8
J. Singh, R. Swroop, D. Kumar, “A computational approach for fractional convection-diffusion equation via integral transforms”, Ain Shams Engineering Journal, in press
M. Behroozifar, A. Sazmand, “An approximate solution based on Jacobi polynomials for time-fractional convection-diffusion equation”, Applied Mathematics and Computation, Vol. 296, pp. 1–17, 2017 DOI: https://doi.org/10.1016/j.amc.2016.09.028
V. Martin, “An optimized Schwarz waveform relaxation method for the unsteady convection diffusion equation in two dimensions”, Computers & Fluids, Vol. 33, No. 5-6, pp. 829-837, 2005 DOI: https://doi.org/10.1016/j.compfluid.2003.06.005
Z. F. Tian, P. X. Yu, “A high-order exponential scheme for solving 1D unsteady convectiondiffusion equations”, Journal of Computational and Applied Mathematics, Vol. 235, No. 8, pp. 2477–2491, 2011 DOI: https://doi.org/10.1016/j.cam.2010.11.001
R. C. Mittal, R. K. Jain, “Redefined cubic B-splines collocation method for solving convection-diffusion equations”, Applied Mathematical Modelling, Vol. 36, No. 11, pp. 5555–5573, 2012 DOI: https://doi.org/10.1016/j.apm.2012.01.009
H. H. Cao, L. Bin Liu, Y. Zhang, S. M. Fu, “A fourth-order method of the convection-diffusion equations with Neumann boundary conditions”, Applied Mathematics and Computation, Vol. 217, No. 22, pp. 9133–9141, 2011 DOI: https://doi.org/10.1016/j.amc.2011.03.141
M. Dehghan, “On the numerical solution of the one-dimensional convection-diffusion equation”, Mathematical Problems in Engineering, Vol. 2005, No. 1, pp. 61–74, 2005 DOI: https://doi.org/10.1155/MPE.2005.61
H. S. Shukla, M. Tamsir, “An exponential cubic B-spline algorithm for multi-dimensional convection-diffusion equations”, Alexandria Engineering Journal, in press
S. Biringen, “A note on the numerical stability of the convection-diffusion equation”, Journal of Computational and Applied Mathematics, Vol. 7, No. 1, pp. 17–20, 1981 DOI: https://doi.org/10.1016/0771-050X(81)90002-4
S. Zhai, X. Feng, Y. He, “An unconditionally stable compact ADI method for three-dimensional time-fractional convection-diffusion equation”, Journal of Computational Physics, Vol. 269, pp. 138–155, 2014 DOI: https://doi.org/10.1016/j.jcp.2014.03.020
Z. Zhou, D. Liang, “The mass-preserving and modified-upwind splitting DDM scheme for time-dependent convection-diffusion equations”, Journal of Computational and Applied Mathematics., Vol. 317, pp. 247–273, 2017 DOI: https://doi.org/10.1016/j.cam.2016.10.031
L. Ge, J. Zhang, “High Accuracy Iterative Solution of Convection Diffusion Equation with Boundary Layers on Nonuniform Grids”, Journal of Computational Physics, Vol. 171, No. 2, pp. 560–578, 2001 DOI: https://doi.org/10.1006/jcph.2001.6794
Y. Ma, Y. Ge, “A high order finite difference method with Richardsonextrapolation for 3D convection diffusion equation”, Applied Mathematics and Computation, Vol. 215, No. 9, pp. 3408–3417, 2010 DOI: https://doi.org/10.1016/j.amc.2009.10.035
S. A. Mohamed, N. A. Mohamed, A. F. Abdel Gawad, M. S. Matbuly, “A modified diffusion coefficient technique for the convection diffusion equation”, Applied Mathematics and Computation, Vol. 219, No. 17, pp. 9317–9330, 2013 DOI: https://doi.org/10.1016/j.amc.2013.03.014
S. E. Buitrago Boret, O. J. Jimenez P., “Integrated framework for solving the convection diffusion equation on 2D Quad mesh relying on internal boundaries”, Computers & Mathematics with Applications, Vol. 74, No. 1, pp. 218–228, 2017 DOI: https://doi.org/10.1016/j.camwa.2017.03.001
N. W. Han, J. Bhakta, R. G. Carbonell, “Longitudinal and lateral dispersion in packed beds: Effect of column length and particle size distribution”, AIChE Journal, Vol. 31, No. 2, pp. 277–288, 1985 DOI: https://doi.org/10.1002/aic.690310215
MetricsAbstract Views: 444
PDF Downloads: 180
Authors who publish with this journal agree to the following terms:
- Authors retain the copyright and grant the journal the right of first publication with the work simultaneously licensed under a Creative Commons Attribution License that allows others to share the work with an acknowledgement of the work's authorship and initial publication in this journal.
- Authors are able to enter into separate, additional contractual arrangements for the non-exclusive distribution of the journal's published version of the work (e.g., post it to an institutional repository or publish it in a book), with an acknowledgement of its initial publication in this journal.
- Authors are permitted and encouraged to post their work online (e.g., in institutional repositories or on their website) after its publication in ETASR with an acknowledgement of its initial publication in this journal.